# SDR GAKA144E

- Difficulty date: May 12, 2004
- Submitted: June 9, 2004
- Operation: Air carrier
- Aircraft: N902SL
- Make and model: Doug MD 900
- Aircraft serial: 90000027
- Engine: Pwa PW206A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 900D1400006101
- Part serial: 0062190107
- Condition: Contaminated
- Location: Main Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, J
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT, MAIN ROTOR TRANSMISSION OIL PRESSURE FLUCTUATION OCCURRED RESULTING IN A FLUCTUATION BETWEEN 65-80 PSI., WITH AN ILLUMINATION OF THE LOW OIL PRESSURE WARNING LIGHT.  PILOT LANDED IMMEDIATELY AT HELIPAD.  TWO QUARTS OF TRANSMISSION OIL WAS ADDED TO MOBIL SHC 626, CAUSING FOAMING AND THE ABOVE OIL PRESSURE FLUCTUATION.  RE-PLACARD TRANSMISSION NEAR SIGHT GLASS IN PLAIN VIEW TO PREVENT MIXING OF OILS. DUE TO PLACARD BEING OBSTRUCTED BY NACA INLET AND FLT MANUAL WORDING.  UNLESS PILOT AND/OR MECH WAS POSITIVE OF TRANS PN, IT IS EASY TO ADD WRONG TYPE OF OIL.  FLUSHED TRANSMISSION TWICE AND RESERVICE WITH APPROXIMATELY 10 QUARTS OF CORRECT OIL, SYSTEM OPS NORMAL AND AIRCRAFT RETURNED TO SERVI
